EconPapers    
Economics at your fingertips  
 

The Stochastic Turnpike Property without Uniformity in Convex Aggregate Growth Models

Sumit Joshi

No 67, Working papers from Centre for Development Economics, Delhi School of Economics

Abstract: An important stochastic turnpike property in optimal growth models asserts that optimal programs of capital accumulation from different initial stocks converge almost surely in a suitable metric. Its proof requires constructing a value-loss process satisfying both uniform boundedness in expectation and sensitivity (in the sense of recording a strictly positive value-loss when the capital stocks being compared diverge). Uniformity assumptions strengthen sensitivity by ensuring that value-loss is independent of time and state of environment in which the divergence occurs. They are imposed either directly on the value-loss process, or indirectly through bounds on the degree of concavity of the felicity or production functions, and are acknowledged as strong restrictions on the model. This paper argues, within the context of a convex aggregate growth model, that uncertainty can obviate the need for uniformity. The multiplicity of states afforded by a stochastic framework permits constructing a value-loss process over an "extended" time-line that is a martingale and, hence, relatively easy to uniformly bound in expectation. Further, if capital stocks diverge by some critical amount in any time and state, then the martingale registers an upcrossing across a band of uniform width on its extended time-line for that state thereby giving uniform value-loss. Probabilistic arguments based on the Martingale Upcrossing theorem and the Borel-Cantelli lemma then clinch the turnpike property.

Keywords: Turnpike; Martingales; Stochastic; Optimal Growth; Uniformity Assumptions (search for similar items in EconPapers)
JEL-codes: C60 D90 (search for similar items in EconPapers)
Pages: 26 pages
Date: 1999-06
References: Add references at CitEc
Citations:

Downloads: (external link)
http://www.cdedse.org/pdf/work67.pdf
Our link check indicates that this URL is bad, the error code is: 403 Forbidden

Related works:
Journal Article: The stochastic turnpike property without uniformity in convex aggregate growth models (2003) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:cde:cdewps:67

Ordering information: This working paper can be ordered from
http://www.cdedse.org/

The price is free.

Access Statistics for this paper

More papers in Working papers from Centre for Development Economics, Delhi School of Economics Delhi 110 007. Contact information at EDIRC.
Bibliographic data for series maintained by Sanjeev Sharma ().

 
Page updated 2025-04-03
Handle: RePEc:cde:cdewps:67